MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® LITHIUM HEPARINN (LH) BLOOD COLLECTION TUBE; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® LITHIUM HEPARINN (LH) BLOOD COLLECTION TUBE; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 367878
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/28/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported when using the bd vacutainer® lithium heparinn (lh) blood collection tube there were molding defect sharp protrusions.This event was reported to have affected 6000 device.The following information was provided by the initial reporter.The customer stated: "when the outer package was opened, it was found that the edge of the cap of the green tube had missing or rough edges, which affected the clinical customers' use and the rough edges pierced the customers' fingers.".
 
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.3.Investigation summary: bd had not received samples, but one (1) photo was returned by the customer in support of this complaint.Visual examination of photo was performed and revealed damage to the hemogard closure.Evaluation of the photo confirmed the presence of damage as a notch can be seen at the top edge of the hemogard closure.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint has been confirmed for the indicated failure mode damage to hemogard closure.Bd was not able to identify a root cause for the indicated failure mode.

Brand Name
BD VACUTAINER® LITHIUM HEPARINN (LH) BLOOD COLLECTION TUBE
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer (Section G)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15826741
Report Number1917413-2022-00726
Device Sequence Number17681384
Product Code JKA
UDI-Device Identifier50382903678780
UDI-Public50382903678780
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K945952
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/30/2023
Device Model Number367878
Device Catalogue Number367878
Device Lot Number2018862
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2022
Supplement Date Received by Manufacturer11/22/2022
Initial Report FDA Received Date11/18/2022
Supplement Report FDA Received Date12/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown